MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number G34874
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - phone number: (b)(6).H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported; white foreign matter was observed in the sheath of a flexor parallel ureteral access sheath and dilator during transurethral urinary lithotripsy (tul).A wire guide was placed in the renal pelvis, and the sheath was inserted into the ureter.After the sheath's dilator was removed and a disposable ureteroscope was inserted into the sheath, multiple white thread-like foreign matter was observed in the sheath via the endoscopic image.The procedure was completed by removing the foreign matter with grasping forceps.A section of the device did not remain inside the patient¿s body.The patient did not require any other additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6: component code (annex g).Investigation ¿ evaluation.It was reported; white foreign matter was observed in the sheath of a flexor parallel ureteral access sheath and dilator during transurethral urinary lithotripsy (tul).A wire guide was placed in the renal pelvis, and the sheath was inserted into the ureter.After the sheath's dilator was removed and a disposable ureteroscope was inserted into the sheath, multiple white thread-like foreign matter was observed in the sheath via the endoscopic image.The procedure was completed by removing the foreign matter with grasping forceps.A section of the device did not remain inside the patient¿s body.The patient did not require any other additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures, as well as visual inspection of the returned complaint device was conducted.One device was returned for investigation without package or label.There was a clear fiber like material coming from the distal tip of the sheath.This same material was in a separate container returned with the device.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances related to this incident.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.The ifu supplied with the device does not provide any information related to the reported issue.A clear fiber like material was observed coming out of the distal end of the sheath.The material was likely the inner lining of the sheath.It is possible that the ureteroscope or other devices inserted through the scope peeled the liner.No specific information is known about the devices used in the procedure, so the cause of the issue was not conclusively established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21883771
Report Number1820334-2025-00426
Device Sequence Number15467014
Product Code FED
UDI-Device Identifier00827002348745
UDI-Public(01)00827002348745(17)280108(10)16411064
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34874
Device Catalogue NumberFUS-107045-P
Device Lot Number16411064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TAKAI MEDICAL/WISCOPE.
Patient SexUnknown